Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 12, 2021Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 12, 2021, 6:25 AM CDT for Rapides Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 6:25 AM CDT (11:25 UTC)
Expired
Jul 12, 2021, 7:00 AM CDT
In force
35 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 85 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2736 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS84 KLCH 121125
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
625 AM CDT Mon Jul 12 2021
 
LAZ028-029-121200-
Avoyelles LA-Rapides LA-
625 AM CDT Mon Jul 12 2021

...SPECIAL WEATHER STATEMENT...

At 624 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to near Alexandria. Movement was
east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Marksville, Effie, Ball, Lecompte, Deville,
Libuse, Echo, Brouillette, Esler Regional Airport, Kingsville,
Poland, Kolin, Centerpoint, Ruby, Holloway, Paradise and Woodworth.

LAT...LON 3147 9216 3141 9215 3136 9208 3135 9207
      3134 9209 3133 9208 3134 9203 3132 9200
      3130 9200 3130 9201 3128 9202 3127 9199
      3126 9200 3125 9199 3124 9200 3123 9199
      3107 9215 3111 9263 3145 9237 3148 9221
TIME...MOT...LOC 1124Z 268DEG 41KT 3143 9213 3121 9244 

$$

87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:06 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 12, 4:06 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
406 AM CDT Mon Jul 12 2021

.SHORT TERM (Today through Wednesday night)...
Late night sfc analysis shows the forecast area on the periphery
of the Bermuda high while a stationary front was noted to our nw
from the Ohio Valley swwd through the Mississippi Delta and
ArkLaTex to the TX Hill Country. Water vapor imagery continues to
show blocked troffing and a cutoff low over the cntl part of the
country, extending swwd to the wrn Gulf Region. Weak vorts
rounding the trof have helped fire a series of MCS's, the first
one weakening as it approaches the Atchafalaya, and a second also
weakening system approaching the nwrn zones. Elsewhere, sfc obs
indicate a partly cloudy/warm/muggy night ongoing across the
forecast area.

In the short-term, all eyes continue on the approaching MCS...
radar trends have been showing this feature weakening as it moves
into a slightly more stable airmass over the nwrn zones. However
recent RAP data shows instability increasing as the system moves
farther swd toward the I-10 corridor. Regardless, convection will
continue as this feature treks toward the coast through the
remainder of the overnight and into the morning hours. WPC is
carrying portions of w-cntl LA/interior sern TX in a slight risk
for excessive rain through today...luckily so far, no signs of
training have been noted with the ongoing convection.

As of now, forecast soundings indicate reasonable stabilizing
behind this feature which should preclude additional convective
development during the early part of the afternoon...however as
the low-levels destabilize again with max heating later in the
afternoon, some diurnal convection is likely to pop up at that
time. Whatever showers/storms that redevelop should dissipate
by sunset or shortly after with loss of heating. In addition,
latest runs of the HRRR show potentially another convection system
moving in from the nw by late afternoon.

As we move into Tuesday, the frontal boundary to our nw is progged
to drift sewd in response to the mid-level low opening up and
pulling the trof axis newd...the front itself likely not getting
much closer than ern TX/nwrn LA. Ahead of the front, copious Gulf
moisture lingers with forecast soundings indicate MRH values
exceeding 70 percent and PWATs aoa 1.8 inches...despite the lack
of good forcing mechanisms, daytime heating and any resultant
boundaries will be sufficient for setting off more diurnal
convection, which should linger again through sunset.

By Wednesday, forecast soundings indicate some drier air possibly
nudging into the nrn portions of the forecast area which should
limit convective development up there. Farther south, our ongoing
elevated rain chances linger with POPs bordering on likely being
carried across the lower Atchafalaya Basin.

25

&&

.LONG TERM (Thursday through Monday)...
Extended period starts off with an upper level ridge over the
southwest and another off the southeast atlantic coast with an upper
level low due north of the Great Lakes. A mid level weakness will
extend south down into parts of the MS River Valley. PWs remain
elevated in the 1.6 to 2.2 range with daily PoPs around 40 to 60
percent. Most of this will be diurnally driven activity expected in
the afternoon.

A slight bump in daytime temperatures is expected going through the
long term period, however temps will still run below seasonal norms
due to cloud cover and rain. Afternoon max temperatures will range
from the lower to mid 90s. Overnight will be warm and muggy with
temps in the mid to upper 70s and dewpoints matching or falling
below by only a few degrees.

87

&&

.MARINE...
With the area lingering on the wrn periphery of the Bermuda high,
mainly light srly winds are expected to persist and no headlines
are anticipated on the coastal waters through the period at this
time.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  89  75  92  74 /  80  40  50  10
LCH  90  78  91  76 /  60  10  40  10
LFT  90  77  91  75 /  50  10  60  10
BPT  90  76  90  76 /  50  10  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 11, 4:00 PM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lake Charles LA
400 PM CDT Sun Jul 11 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-122100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
400 PM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will continue to develop ahead
of an approaching frontal boundary that will stall north of the area.
There is a slight risk that some of these storms could become severe
with damaging straight line winds being the primary threat. In
addition, periods of heavy rainfall could lead to localized flash
flooding. Away from storms, patchy fog development will be possible
early Monday morning. Any fog that develops will quickly dissipate
after sunrise.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-122100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
400 PM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Isolated showers and thunderstorms will be possible tonight into
Monday as a frontal boundary approaches and stalls across central
Louisiana. Periods of heavy rainfall, frequent lightning and gusty
winds could accompany some of these storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 12, 6:25 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
625 AM CDT Mon Jul 12 2021

LAZ028-029-121200-
Avoyelles LA-Rapides LA-
625 AM CDT Mon Jul 12 2021

...SPECIAL WEATHER STATEMENT...

At 624 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to near Alexandria. Movement was
east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Marksville, Effie, Ball, Lecompte, Deville,
Libuse, Echo, Brouillette, Esler Regional Airport, Kingsville,
Poland, Kolin, Centerpoint, Ruby, Holloway, Paradise and Woodworth.

LAT...LON 3147 9216 3141 9215 3136 9208 3135 9207
      3134 9209 3133 9208 3134 9203 3132 9200
      3130 9200 3130 9201 3128 9202 3127 9199
      3126 9200 3125 9199 3124 9200 3123 9199
      3107 9215 3111 9263 3145 9237 3148 9221
TIME...MOT...LOC 1124Z 268DEG 41KT 3143 9213 3121 9244

87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:47 AM CDTSpecial Weather StatementLCHRapides13 min
Jul 12, 6:48 AM CDTSpecial Weather StatementLCHEvangeline12 min
Jul 12, 7:00 AM CDTSpecial Weather StatementLCHAvoyelles, Evangeline30 min
Jul 12, 7:32 AM CDTSpecial Weather StatementLCHAvoyelles, Evangeline28 min
Jul 12, 5:49 PM CDTSpecial Weather StatementLCHRapides26 min
Jul 12, 5:52 PM CDTSpecial Marine WarningLCH23 min
Jul 12, 5:59 PM CDTSpecial Weather StatementLCHAllen, Calcasieu46 min
Jul 12, 4:44 PM CDTSpecial Weather StatementLCHOrange31 min
Jul 12, 5:24 PM CDTSpecial Weather StatementLCHOrange36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.